Georgia, 2025

Hail and Damaging Winds in Georgia, July 14, 2025

July 14, 2025 · NWS CHS · 4 events in 3 counties and zones

Scattered thunderstorms developed in a summertime environment across southeast Georgia in the afternoon hours. A few of these storms became strong enough to produce damaging wind gusts and hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Scattered thunderstorms developed in a summertime environment across southeast Georgia in the afternoon hours. A few of these storms became strong enough to produce damaging wind gusts and hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 14, 12:59 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 14, 12:59 PM EST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
159 PM EDT Mon Jul 14 2025

.SYNOPSIS...
Atlantic high pressure will prevail into the upcoming weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
This Afternoon: Aloft, a weak upper-lvl ridge will remain across the
Southeast as a surface low offshore of the Florida coastline
continues to track westward. These features will yield east-
northeastward flow throughout the day, which is uncommon for this
time of the year. At the surface, this low developing off the
Florida coastline will dominate the flow across the region and might
cause for a more progressive seabreeze this afternoon. From KCHS 12Z
sounding, moderate instability and a K index value of ~35 suggests
isolated to numerous thunderstorms will develop in the
afternoon (mainly along and west of I-95 corridor). Recent hi-
res guidance has been indicating that drier air will be located
along the immediate coastline and just inland of the South
Carolina coastline with PWAT values from 1.4 to 1.8 inches with
the deeper moisture (PWAT values > 2.0 inches) west of I-95.
Thus, the current idea remains that showers and thunderstorms
will initiate along and west of the I-95 corridor. DCAPE values
will be ~800 J/kg, but nothing looks particularly noteworthy in
terms of the severe threat. However, there is still a
possibility of strong to marginally severe storms where boundary
interactions occur. Locally heavy rainfall will be possible
along and west of I-95 where the ample moisture and storm
coverage is expected. As far as rainfall amounts .. 1-2 inches
with higher amounts possible with these storms.

Heat index values as of 2PM are generally between 100-106 across the
forecast area, just shy of Heat Advisory criteria. As convection
begins this afternoon some relief in the heat is expected.

Tonight: Showers and thunderstorms should shift further inland and
off to the southwest throughout the evening. Temperatures will drop
into the mid to upper 70s (with warmer temperatures closer to the
beaches). As the developing low offshore of the Florida coastline
travels westward, showers and thunderstorms could develop over the
coastal waters overnight. Coverage should increase overnight and
could draw closer to the coast by daybreak.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Tuesday: A weakening TUTT will be approaching Florida with dry
air located on the northwest flank. PWATs drop to less than
1.5", with 2"+ PWATs on either side. Surface convergence from
Monday will have moved further inland over GA on Tuesday with a
sea breeze forecast to move inland during the afternoon. The
lower PWAT air will likely limit convection slightly, but the
overall extent of coverage should still be at least chance. High
temperatures will also be lower on Tuesday as 1000/ 850 mb
thicknesses fall to 1415 m (or about 10 m cooler than Monday)
due to the undercutting TUTT.

Wednesday - Thursday: Another TUTT will break off and approach the
region Wednesday allowing thunderstorms to continue both days. Storm
motions Wednesday are forecast to be around 10 kt, but increase to
near 20 kt by Thursday as the TUTT moves overhead and elongates the
wind field slightly. This means the greatest chance for locally
heavy rainfall will be on Wednesday, with slightly lower chances on
Thursday due to increased storm motion. High temperatures will be
near climo or in the lower 90s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/...
The TUTT that was near the area on Thursday will cross Florida
Saturday keeping afternoon thunderstorm chances in the forecast
through the weekend. High temperatures will also remain near
climo/ slightly above climo as low level thicknesses slowly
recover. Max heat index values each afternoon will be near or
just below advisory criteria (108 F).

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
00Z TAFs: Expect VFR conditions to persist at KCHS/KJZI/KSAV.
Showers and thunderstorms are expected to develop along and west of
I-95 this afternoon and maintained VCTS starting at 21Z. Most of the
thunderstorm activity should remain inland of KCHS and KJZI. There
is a chance of fog developing at KSAV before daybreak (~09Z),
however left the mention out of the TAFs at this moment as
confidence is low with this.

Extended Aviation Outlook (Tuesday through Saturday): VFR will
mainly prevail throughout the period, however brief flight
restrictions are possible within showers and thunderstorms that
develop in the afternoon and/or evening hours.

&&

.MARINE...
This Afternoon and Tonight: Expect generally northeast to east-
northeast flow at 5 to 10 kt to prevail through tonight. This flow
pattern will generally be driven by the circulation around the
developing low pressure off the Florida coastline. It could become a
bit gusty in the afternoon with gusts up to 15 to 20 kt as the
seabreeze pushes inland (gusts strongest across the immediate
coastline and the Charleston Harbor). Southeasterly swell will
continue to mix into the local waters and seas will be 1 to 2
ft. Showers and thunderstorms will develop over the coastal
waters tonight and increase in coverage closer to daybreak.
Otherwise, no marine concerns expected.

Tuesday through Saturday: A TUTT will be located just off of the SC
coast through the extended while at the surface Bermuda high
pressure will be in control. For the marine zones, this will
translate to each afternoon featuring wind gusts peaking 15 to 20 kt
due to an inland advancing sea breeze. Seas through the period will
be 2-4 ft.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...Dennis
SHORT TERM...Haines
LONG TERM...Haines
AVIATION...Dennis/Haines
MARINE...Dennis/Haines
Hazardous weather outlook, Jul 14, 12:46 PM EST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
146 PM EDT Mon Jul 14 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-151800-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
146 PM EDT Mon Jul 14 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Extreme Heat

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Special weather statement, Jul 14, 2:16 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
316 PM EDT Mon Jul 14 2025

GAZ099-141945-
Candler GA-
316 PM EDT Mon Jul 14 2025

...A STRONG THUNDERSTORM WILL IMPACT CANDLER COUNTY UNTIL 345 PM
EDT...

At 316 PM EDT, Doppler radar was tracking a strong thunderstorm near
Metter, moving southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Metter, Pulaski, Aline, Union, Metter Municiple Airport, Parish,
  Canoe Pond, Olifftown, Brannen Lake and Excelsior.

This includes I-16 between mile markers 96 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay tuned to NOAA Weather Radio All Hazards, TV or your local news
source for the latest information from the National Weather Service.

&&

LAT...LON 3249 8217 3255 8206 3253 8201 3250 8198
      3247 8197 3246 8196 3245 8196 3244 8194
      3242 8193 3242 8192 3232 8195 3227 8197
      3230 8214 3238 8223 3243 8219 3247 8218
TIME...MOT...LOC 1915Z 324DEG 14KT 3245 8209

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH

ETM

The radar

The Charleston,SC radar (KCLX), 101 km away, was scanning. The volume nearest the first event began at 19:30 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Candler

When
July 14, 2:30 PM EST to 2:33 PM EST
Where
Candler County, 3 mi NNW of Metter
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
32.440, -82.090

Candler County Emergency Management reported nickel sized hail on Highway 23 near Olifftown Road.

Thunderstorm Wind, Candler

When
July 14, 2:30 PM EST to 2:32 PM EST
Where
Candler County, 2.07 mi N of Metter
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.430, -82.070

Candler County Emergency Management reported trees down on Highway 121 between Brannen Road and Pond View Road.

Thunderstorm Wind, Liberty

When
July 14, 4:51 PM EST to 4:53 PM EST
Where
Liberty County, 0.91 mi NE of Hinesville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
31.860, -81.590

Liberty County dispatch reported a large limb down in the roadway at Olmstead Drive and North Main Street. Also, power lines were down on Sabreena Circle.

Thunderstorm Wind, Long

When
July 14, 5:06 PM EST to 5:08 PM EST
Where
Long County, 0.59 mi W of Bayview
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.700, -81.740

A tree was reported down along Ceasar Avenue. The report was relayed via social media.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyWarnings in Georgia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1287035, 1287036, 1287038, 1287037.